Alert archive / Ohio / Special Weather Statements in 2019

Special Weather Statement, NWS Charleston, WV

May 31, 2019Lawrence County, Ohio

NWS Charleston, WV issued this special weather statement at May 31, 2019, 11:21 AM EDT for Lawrence County, Ohio. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2019, 11:21 AM EDT (15:21 UTC)
Expired
May 31, 2019, 12:15 PM EDT
In force
54 min
Issued by
NWS Charleston, WV

County Lawrence County, OH

The radar

The Charleston,WV radar (KRLX), 70 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 3.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2019-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 579 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2019-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
579 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
744 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS81 KRLX 311521
SPSRLX

Special Weather Statement
National Weather Service Charleston WV
1121 AM EDT Fri May 31 2019

OHZ086-087-WVZ007-311615-
Gallia-Lawrence-Mason-
1121 AM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GALLIA...CENTRAL
LAWRENCE AND WEST CENTRAL MASON COUNTIES...

At 1121 AM EDT, a strong thunderstorm was located 11 miles east of
Lake Vesuvius, moving east at 15 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Waterloo and Aid. 

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3858 8258 3869 8259 3878 8213 3864 8211
TIME...MOT...LOC 1521Z 256DEG 15KT 3865 8243 

$$

MEC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at May 31, 6:59 AM EDT, 4 hours 22 minutes earlier.

Area forecast discussion, May 31, 6:59 AM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
659 AM EDT Fri May 31 2019

.SYNOPSIS...
Cold front exits southeast this morning. An upper air
disturbance brings more showers and storms today. A stronger
cold front Sunday. High pressure early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 430 PM Friday...

Early morning dense fog will dissipate by830 AM. A weak cold
front will exit the eastern mountains this morning. Skies could
clear out by mid morning, but showers and storms are expected
once again late morning into the afternoon hours. This afternoon
activity will coincide with an H500 short wave passing east
today. Although models show sfc based CAPE reaching 200 J/Kg,
deep layer shear is pretty low, so organized convection in not
anticipated. conditions will become drier later tonight under
calm flow.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
As of 210 AM Friday...

Much of Saturday will be dry, although showers and thunderstorms
are likely particularly across the north, as frontal boundary
sags south towards the area. Risk of severe on Saturday remains
low, but heavy downpours will continue to be a possibility in
the moisture laden atmosphere.

Greater chances for showers and storms on Sunday and Sunday
night as a cold front sweeps through the area. Some storms on
Sunday could be strong to severe, particularly across the north
where better dynamics will exist.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 210 AM Friday...

Cooler and less humid air mass expected for the start of next
week behind frontal passage. Unsettled weather returns by mid to
late week as a series of disturbances affect the area.

&&

.AVIATION /12Z FRIDAY THROUGH TUESDAY/...
As of 640 AM Friday...

Satellite images and METARs show plenty of low level clouds
affecting CRW, HTS an BKW at least through 13Z. Conditions will
improve to widespread VFR with isolated IFR conditions under
heavy rain.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SATURDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Timing of category changes in stratus
and/or fog tonight may vary.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
EDT 1HRLY       06   07   08   09   10   11   12   13   14   15   16   17
CRW CONSISTENCY  H    H    H    M    L    H    M    H    H    H    H    H
HTS CONSISTENCY  H    H    H    M    L    H    H    H    M    M    H    H
BKW CONSISTENCY  H    H    L    M    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    M    M    H    L    H    M    H    H    H    H    H
PKB CONSISTENCY  H    M    M    M    M    L    L    H    H    H    H    H
CKB CONSISTENCY  H    M    M    H    M    M    H    H    H    H    H    H

AFTER 12Z SATURDAY...
IFR possible in fog/stratus Saturday and again in showers and
storms Sunday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...MC/JZ
NEAR TERM...ARJ
SHORT TERM...SL
LONG TERM...SL
AVIATION...ARJ
Hazardous weather outlook, May 31, 10:15 AM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
1015 AM EDT Fri May 31 2019

OHZ066-067-075-076-083>086-WVZ007>011-016>020-028>032-039-040-
521>523-525-526-011415-
Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason-
Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge-
Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour-
Northwest Webster-Southeast Webster-Northwest Pocahontas-
Northwest Randolph-Southeast Randolph-
1015 AM EDT Fri May 31 2019

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia,
northern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>027-033-034-
515>520-524-011415-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-Clay-McDowell-
Wyoming-Northwest Raleigh-Southeast Raleigh-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Southeast Pocahontas-
1015 AM EDT Fri May 31 2019

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, northeast West Virginia, southeast West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...Today and Tonight.

There is a marginal risk for severe storms today into the evening.
Any storms that may develop have the potential to produce small hail
and locally excessive amounts of rainfall which may lead to isolated
high water impacts.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions by calling the toll-free spotter hotline, or by other
methods detailed at www.weather.gov/rlx/reports.

In the hours before

Special weather statement, May 31, 10:10 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
1010 AM EDT Fri May 31 2019

OHZ083-084-311545-
Jackson-Vinton-
1010 AM EDT Fri May 31 2019

...THUNDERSTORMS WITH SMALL HAIL MAY AFFECT JACKSON AND VINTON
COUNTIES...

Late this morning, thunderstorms were developing across Jackson and
Vinton Counties, generally moving east at 10 mph.

Pea and up to nickel size hail may occur with any of the storms that
occur this morning.

Locations impacted include...
Jackson, Wellston, Mcarthur, Oak Hill, Lake Hope State Park, Hamden,
Coalton, Zaleski, Wilkesville, Mabee, Creola, Eagle Mills, Radcliffe,
Petersburg, Allensville, Byer and Centerpoint.

Be certain to monitor local radio stations and available television
stations for additional information and possible warnings from the
National Weather Service.

LAT...LON 3917 8279 3917 8277 3937 8275 3937 8252
      3940 8251 3939 8229 3930 8230 3929 8226
      3920 8227 3920 8231 3903 8232 3903 8244
      3885 8245 3886 8276 3894 8275 3895 8280
      3897 8281
TIME...MOT...LOC 1409Z 260DEG 8KT 3929 8260

HART
Special weather statement, May 31, 11:21 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
1121 AM EDT Fri May 31 2019

OHZ086-087-WVZ007-311615-
Gallia-Lawrence-Mason-
1121 AM EDT Fri May 31 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GALLIA...CENTRAL
LAWRENCE AND WEST CENTRAL MASON COUNTIES...

At 1121 AM EDT, a strong thunderstorm was located 11 miles east of
Lake Vesuvius, moving east at 15 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Waterloo and Aid.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3858 8258 3869 8259 3878 8213 3864 8211
TIME...MOT...LOC 1521Z 256DEG 15KT 3865 8243

MEC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:20 PM EDTFlash Flood WarningRLXMason3 hr
May 31, 12:38 PM EDTSpecial Weather StatementRLXCabell, Putnam67 min
May 31, 12:50 PM EDTSpecial Weather StatementRLXJackson40 min
May 31, 1:14 PM EDTSpecial Weather StatementRLXKanawha, Putnam61 min
May 31, 1:25 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam50 min
May 31, 1:31 PM EDTSpecial Weather StatementRLXNicholas29 min
May 31, 1:46 PM EDTFlash Flood WarningRLXCabell, Kanawha, Lincoln, Putnam3 hr
May 31, 1:55 PM EDTSpecial Weather StatementRLXMingo35 min
May 31, 2:19 PM EDTFlash Flood WarningRLXJackson, Kanawha, Roane3 hr
May 31, 2:48 PM EDTSpecial Weather StatementRLXBoone27 min
May 31, 3:01 PM EDTFlash Flood WarningRLXRoane3 hr
May 31, 3:39 PM EDTSpecial Weather StatementRLXPocahontas36 min
May 31, 3:47 PM EDTSpecial Weather StatementRLXBraxton28 min
May 31, 6:28 PM EDTSpecial Weather StatementRLXPleasants, Tyler32 min
May 31, 10:10 AM EDTSpecial Weather StatementRLXJackson, Vinton95 min
May 31, 10:43 AM EDTFlash Flood WarningRLXJackson, Vinton4 hr
May 31, 11:14 AM EDTSevere Thunderstorm WarningRLXAthens, Meigs, Vinton31 min
May 31, 11:28 AM EDTSpecial Weather StatementRLXJackson92 min
May 31, 11:45 AM EDTSpecial Weather StatementRLXMeigs30 min
May 31, 11:58 AM EDTFlash Flood WarningRLXGallia, Jackson3 hr
May 31, 2:45 PM EDTAreal Flood WarningRLXVinton3 hr
May 31, 5:48 PM EDTSpecial Weather StatementRLXPerry27 min
May 31, 6:18 PM EDTSpecial Weather StatementRLXPerry27 min
May 31, 6:45 PM EDTSpecial Weather StatementRLXPerry30 min
May 31, 7:02 PM EDTSpecial Weather StatementRLXAthens28 min
May 31, 7:21 PM EDTSpecial Weather StatementRLXMorgan24 min
May 31, 7:28 PM EDTFlash Flood WarningRLXAthens, Morgan, Washington3 hr
May 31, 11:55 AM EDTSpecial Weather StatementRLXGreenup65 min

Nearby

Special Weather Statements in Ohio, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.